Texas, 2012Damaging Winds in Texas, November 3, 2012
November 3, 2012 · NWS HGX · 3 events in 2 counties and zones
A pre-frontal trough ahead of a cold front provided a focus for isolated afternoon severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal trough ahead of a cold front provided a focus for isolated afternoon severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 3, 2:16 PM CST, 14 minutes earlier.
Area forecast discussion, Nov 3, 2:16 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
316 PM CDT SAT NOV 3 2012
.DISCUSSION...
AN UNSETTLED WEATHER PATTERN IS TAKING SHAPE FOR SOUTHEAST TEXAS.
A WEAK 500 MB TROUGH EXTENDS FROM THE WESTERN GREAT LAKES INTO
TEXAS. THE TROUGH AXIS LOOKS TO REMAIN WEST OF SE TX THROUGH
MONDAY SO AM EXPECTING SCT SHRA/TSRA THROUGH THE PERIOD. THE GFS
IS FASTER WITH THE TROUGH AXIS AND HAS IT THROUGH THE AREA BY
SUNDAY MORNING. PREFER THE SLOWER NAM/ECMWF. THE NAM PERFORMED
WELL TODAY AND FEEL IT INITIALIZED BEST TODAY. THE NAM ADVERTISES
A STRONGER DISTURBANCE MOVING ACROSS CENTRAL TEXAS INTO SE TX
OVERNIGHT. OMEGA VALUES LOOK RATHER IMPRESSIVE AND AM A BIT
CONCERNED THAT THE POP FCST MAY BE UNDERDONE. THAT SAID...THERE
SHOULD BE A BREAK IN THE PRECIP THIS EVENING WITH COVERAGE
INCREASING AGAIN AFTER MIDNIGHT. UPPER FLOW REMAINS DIVERGENT
THROUGH SUNDAY MORNING WHICH SHOULD ENHANCE LIFT. THE UPPER FLOW
BECOMES CONFLUENT IN THE AFTERNOON AND FEEL RAIN CHANCES SHOULD BE
ON THE WANE IN THE AFTN.
A COLD FRONT OVER NORTH TEXAS SHOULD STAY NORTH OF THE REGION
THROUGH MONDAY. A STRONGER S/WV EMBEDDED IN THE N-NW FLOW ALOFT
SHOULD HELP TO DEEPEN THE UPPER TROUGH TO THE EAST AND THIS SHOULD
ALL HELP TO DRIVE THE FRONT SOUTHWARD AND ACROSS THE REGION BY
MONDAY EVENING. UPPER FLOW LOOKS TO BE CONFLUENT SO SURFACE
CONVERGENCE ALONG THE BOUNDARY WILL BE THE ONLY CATALYST FOR RAIN.
ELECTION DAY LOOKS NICE WITH COOL TEMPS. SKIES ARE EXPECTED TO
CLEAR AND MOSTLY SUNNY SKIES ARE EXPECTED BY TUES AFTERNOON. THE
REST OF THE WEEK LOOKS DRY WITH A WARMING TREND. WEAK RIDGING
DEVELOPS ALOFT AND HEIGHTS BUILD TO 584 DM BY FRIDAY. TEMPS SHOULD
WARM BACK INTO THE LOWER/MID 80S BY FRIDAY. 43
&&
.MARINE...
AS A WEAK INLAND FRONTAL BOUNDARY NEARS THE COAST EARLY SUNDAY
MORNING...TODAY'S ONSHORE FLOW WILL BECOME LIGHT AND VARIABLE
THROUGH SUNDAY. THIS FRONT MAY WORK ITS WAY OFF THE COAST ENOUGH
MONDAY TO TURN LIGHT AND VARIABLE BREEZES OFFSHORE. A REINFORCING
CENTRAL PLAINS HIGH EXPANDING SOUTHWARD WILL PUSH A COLDER AND DRIER
AIR MASS INTO THE OFFSHORE WATERS TUESDAY. THIS WILL BRIEFLY DRIVE
NORTHERLY WINDS TO CAUTION LEVELS DURING THE AFTERNOON AND EVENING
HOURS. HIGH PRESSURE RE-ESTABLISHING ITSELF OVER THE SOUTHEASTERN
U.S. THURSDAY WILL INITIATE A RETURN FLOW. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 63 80 60 78 50 / 30 30 20 30 10
HOUSTON (IAH) 65 81 62 80 54 / 30 30 20 30 20
GALVESTON (GLS) 70 81 67 79 64 / 30 30 20 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 3, 3:25 AM CST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
425 AM CDT SAT NOV 3 2012
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-040930-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
425 AM CDT SAT NOV 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A WEAK UPPER DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE REGION ON SATURDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 3, 12:32 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
132 PM CDT SAT NOV 3 2012
TXZ213-227-031930-
FORT BEND TX-HARRIS TX-
132 PM CDT SAT NOV 3 2012
...SPECIAL WEATHER STATEMENT...
AT 126 PM CDT...A STRONG THUNDERSTORM WAS REPORTED NEAR SIENNA
PLANTATION...MOVING NORTH NORTHEAST AT 15 MPH.
FUNNEL CLOUDS AND WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MISSOURI CITY...MISSION BEND...SUGAR LAND...FIRST COLONY...
BELLAIRE...PECAN GROVE...STAFFORD...TOWN WEST...MEADOWS...FRESNO AND
THOMPSONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2967 9529 2958 9540 2958 9542 2955 9543
2946 9553 2950 9573 2979 9580
TIME...MOT...LOC 1826Z 221DEG 32KT 2955 9559Special weather statement, Nov 3, 12:41 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
141 PM CDT SAT NOV 3 2012
TXZ210-226-031915-
COLORADO TX-WHARTON TX-
141 PM CDT SAT NOV 3 2012
...SPECIAL WEATHER STATEMENT...
AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF EL CAMPO...MOVING NORTH
AT 10 MPH. ONE INCH TO ONE AND ONE HALF INCH PER HOUR RATES WILL BE
ASSOCIATED WITH THESE STORMS.
HAIL UP TO THE SIZE OF PEAS WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
COLORADO AND NORTHWESTERN WHARTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2951 9656 2953 9629 2915 9632 2919 9640
TIME...MOT...LOC 1835Z 186DEG 10KT 2930 9634
Special weather statement, Nov 3, 12:51 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
151 PM CDT SAT NOV 3 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-032130-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
151 PM CDT SAT NOV 3 2012
...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON...
A WARM BUOYANT ATMOSPHERE AND NUMEROUS INTERSECTING BOUNDARIES
WILL SET THE STAGE FOR FUNNEL CLOUDS THIS AFTERNOON. THESE FUNNEL
CLOUDS WILL BE SHORT LIVED AND DIFFICULT TO DETECT WITH RADAR.
THESE FUNNEL CLOUDS OCCASIONALLY STRETCH TO THE GROUND AND BECOME
WEAK SHORT LIVED TORNADOES. BE PREPARED TO SEEK SHELTER IF YOU
OBSERVE A FUNNEL CLOUD. THE THREAT FOR THE FUNNEL CLOUDS SHOULD
END AROUND SUNSET.
Thunderstorm Wind, Montgomery
- When
- November 3, 2:30 PM CST
- Where
- Montgomery County, 0.53 mi NNE of Conroe Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Newspaper
- Coordinates
- 30.357, -95.416
There were trees and power lines downed across multiple locations around the Conroe area and off to the north and east.
Thunderstorm Wind, Montgomery
- When
- November 3, 2:48 PM CST
- Where
- Montgomery County, Conroe Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.350, -95.420
Thunderstorm Wind, San Jacinto
- When
- November 3, 4:30 PM CST
- Where
- San Jacinto County, 0.59 mi E of Pointblank
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.750, -95.220
There were downed trees with one tree collapsing onto a power line that caused a fire.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, November 3, 20121 death · 1 event
- Hail and Damaging Winds in Texas, November 3, 2012$26,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Tennessee, November 3, 2012$6,000 · 1 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 3, 201251 kt wind · 4 events
- Hail in Texas, November 3, 20121 in hail · 3 events
- Hail in Arkansas, November 3, 20121.5 in hail · 3 events
- Hail in Arkansas, November 3, 20121 in hail · 3 events
- Hail in Tennessee, November 3, 20121.75 in hail · 2 events
- Wildfire in Georgia, November 3 to 4, 2012$2,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412088, 412090, 412089.